MAUDE Adverse Event Report: PENUMBRA, INC. POD8; HCG, KRD

PENUMBRA, INC. POD8; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right ipogastric artery using pod8.During the procedure, the physician experienced resistance after advancing the pod8 into a non-penumbra microcatheter; consequently, the pod8 became stuck and was unable to advance any further; therefore the pod8 was removed.The procedure was completed using two ruby coils and the same microcatheter.There was no report of adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #01 mfr report:(b)(4).1.Section g.Box 5.510(k) h3 other text : placeholder.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pod8 pusher assembly.The pusher assembly was kinked approximately 87.0 and 123.0 cm from the proximal end.The embolization coil was detached from its pusher assembly inside its introducer sheath.The introducer sheath had coagulated blood inside the proximal end.The introducer sheath was kinked approximately 21.5 cm from its distal tip.Conclusions: evaluation of the returned pod8 revealed that the pet lock was intact, and the embolization coil was detached within its introducer sheath.If the device is forcefully retracted against resistance, the pusher assembly may elongate beyond the reach of its pull wire and result in the embolization coil detaching from its pusher assembly.The non-penumbra microcatheter identified in the complaint was not returned to penumbra for evaluation.Therefore, the root cause of reported resistance could not be determined.Further evaluation of the returned pod8 revealed that the pusher assembly and introducer sheath were kinked.The kink in the introducer sheath may have contributed to the embolization coil detaching within its introducer sheath.The kinks in the pusher assembly were likely incidental to the reported complaint and may have occurred during packaging of the device for returned to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
POD8
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8821315
Report Number3005168196-2019-01421
Device Sequence Number3258455
Product Code HCG
UDI-Device Identifier00814548013831
UDI-Public00814548013831
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF88054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer06/24/2019
08/14/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date07/24/2019
08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005